Has anyone out there been given Lyrica or Pregabalin?

I was given a week ago so that my other pain medication could be reduced.

I initially felt better but drunk but yesterday I just couldn't take the pain I found myself experiencing or the sedated feeling any more.

I didn't take any last night and had the night from hell.

I reduced my amitriptillyn by half as I didn't want to be a zombie. Has anyone else had these? I didn't want to give up on them as they're supposed to take about a month to kick in but I just couldn't carry on like this.

19 Replies

  • Hi Yes iv tried this med, I shouldn't really drunk I'm lyrica so had to stop taking them side effects didn't suit me. Apparently there a more expensive drug. I take amitriptyline which helps take the edge off my pain and gives me sleep x

  • Thanks for that that reassuring because I find amitriptillyn is better. I can't believe the pain since reducing it. I wanted the Lyrica to work as you say it's expensive and I know a lot of people try to get on it for pain relief. My pain specialist did say in theory it would work on nerve pain but if a lot of my pain isn't nerve pain then we'll have to try something else. The problem has been that I've got a bowel problem and have recently had a kidney tumour removed and they wanted to reduce the dehyrocodeine but I needed just as much.

    Been on Topamax before for migraine and had similar experience. Just can't take them I think!

    Thanks again

  • That's ok :-) x

  • Sorry sounded really drunk ha

  • Yes I take Lykra two 100 mg a day They work for me A bit spased out though but it held xx

  • I've only been given 75mg and felt weird goodness knows what would happen with 100mg. I suppose taking it with my other stuff might make it worse. I didn't sleep as well without it last night but feel more myself this morning got headache though.

  • Stay on 75 mg then xx

  • I was on pregabalin (lyrica) for 2 years and once my body got used to it it helped with the fatigue not sure if It did anything for the pain but definately helped with the fatigue.

  • Hi - I have been prescribed this on top of amitryptiline but only took once as (50mg - I'm v, sensitive to drugs) I felt so zombied out. Can I ask how long it took to work - and also who you are no longer taking it (fatigue is my main symptom - I can put up with pain).

  • I took it twice a day 150mg in total and I'd say about two to three weeks to start working. I had to come off nearly all my meds to try for a baby. I came off them one at a time so I could tell What was doing what. The amitryptyline was making me zombified, but did help me sleep. buprenorphine was making me sweat more and have wierd waves of dizziness but was handling the pain and the pregabalin was helping with the exhaustion. But everyone is different and everyone's body reacts differently to different meds.

  • Thanks so much for replying. I think I will have to try it again but have to clear a few weeks where I can be a zombie and not in charge of my two little ones - as I wasn't functioning at a high enough level to look after them safely last time I tried it.

  • No worries. I don't have any little ones yet but I managed to hold down a job whilst drowsy (no idea how). I know it's not fun trying to fight fog and med side effects to function

  • Thanks for replying everyone! I think I've been trying to reduce things too quickly as I didn't take dehyrocodeine yesterday I wondered why the pain was unbearable. Took Lyrica this morning with usual pain killers and feel a bit better now after a sleep. I'll keep trying!

  • I am on 300mg twice a day. I started with a lower dose and had to work my way up to it. I called the pain fire ants because that's what it felt like. Lyrica took them away. Not going to say it took all pain away but did bring it down to manageable level. I also take muscle relaxers along with Cymbalta. I really don't want anyone to mess with my meds now. I finally found a combination that works for me.

  • I have amitriptylin which is a muscle relaxant. I know what you meant about burning OMG I could happily cut my legs of when that starts. Every night it starts by tingling in the lower part of my legs then I can't abide my legs and lower back. I've been more sensible today and took my painkillers at tea time and I'm going to take the lyrica tonight. It's nice not to have head pain to be honest!

  • I am so genuinely sorry to read that and I have been taking Lyrica for about a year now and it has a strange effect on me from time to time. I have put on weight whilst using it and I am finding it hard to reduce my weight again.

    I want to genuinely wish you all the best of luck.

    All my hopes and dreams for you


  • Thanks Ken! I'm hoping weight gain doesn't happen to me because as an asthmatic I have to be very careful not to gain weight as it has an impact on my breathing. Why oh why do medics not take these things into consideration prior to prescribing these things?

  • I haven't taken lyrica but take gabapentin very similar. sometimes the side effects can ease, if they don't your doctor could try something different. wishing you well x

  • Yes I will thanks. My sister is on gabapentin and seemed fine but I suppose it depends on what dose your taking?

You may also like...